Disseminated Talaromyces marneffei And Mycobacterium avium Infection Accompanied Sweet’s Syndrome In A Patient With Anti-Interferon-γ Autoantibodies: A Case Report
Authors Su SS, Zhang SN, Ye JR, Xu LN, Lin PC, Xu HY, Wu Q, Li YP
Received 9 June 2019
Accepted for publication 18 September 2019
Published 10 October 2019 Volume 2019:12 Pages 3189—3195
Checked for plagiarism Yes
Review by Single-blind
Peer reviewers approved by Dr Melinda Thomas
Peer reviewer comments 2
Editor who approved publication: Dr Joachim Wink
Shan-Shan Su,1,* Sheng-Nan Zhang,1,* Jun-Ru Ye,1 Ling-Na Xu,1 Peng-Cheng Lin,1 Han-Yan Xu,1 Qing Wu,2 Yu-Ping Li1
1Department of Respiratory and Critical Care Medicine, The First Affiliated Hospital of Wenzhou Medical University, Wenzhou, Zhejiang 325015, People’s Republic of China; 2The Center of Laboratory and Diagnosis, The First Affiliated Hospital of Wenzhou Medical University, Wenzhou, Zhejiang 325015, People’s Republic of China
*These authors contributed equally to this work
Correspondence: Yu-Ping Li
Department of Respiratory and Critical Care Medicine, The First Affiliated Hospital of Wenzhou Medical University, South Baixiang, Ouhai District, Wenzhou, Zhejiang Province 325015, People’s Republic of China
Tel/fax +86 577 5557 9273
Background: Patients with high-titer anti-IFN-γ autoantibodies present disseminated non-tuberculous mycobacterial (NTM) and other opportunistic infections. Due to its rare occurrence and non-specific symptoms, this syndrome is difficult to diagnose during early disease stages. Here, we report a case with high-concentrations of serum anti-IFN-γ autoantibodies who presented with disseminated Talaromyces marneffei and NTM disease accompanied Sweet’s syndrome.
Case presentation: A 62-year-old Chinese woman with no previous history was admitted to our hospital in August 2016 due to intermittent fever for 2 years, left chest wall redness, and swelling for 3 months. During hospitalization, the patient was confirmed with disseminated T. marneffei and successfully treated with antifungal therapy. In July 2017, upon second admission, Mycobacterium avium intracellular (MAC) pulmonary infection was established after positive cultures from the right lung tissue. The patient failed treatment after 1 month of anti-NTM therapy due to side effects. In May 2018, she was confirmed as having disseminated MAC disease accompanied by hand rashes, which was considered as Sweet’s syndrome. High-level anti-IFN-γ antibodies in the patient serum were detected upon comparison with normal controls (2.85-fold increase). Following anti-NTM therapy, both symptoms and pulmonary infiltration gradually improved, and joint destruction and lymphadenitis remained.
Conclusions: Patients with anti-interferon-γ autoantibodies should be considered for severe, recurrent infections in adults in the absence of other known risk factors. Sweet’s syndrome is a common skin manifestation of the syndrome.
Keywords: Talaromyces marneffei, Mycobacterium avium, Sweet’s syndrome, autoantibodies, interferon-gamma
This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.Download Article [PDF] View Full Text [HTML][Machine readable]